Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 18, 2016, 3:49 PM EDT for Indian River County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2016, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 18, 2016, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:58 PM EDT | TSTM WND GST 48 | Vero Beach Airport, FL | |
| Jun 18, 4:15 PM EDT | HAIL 0.88 | Vero Beach South, FL | PHOTO POSTED ON SOCIAL MEDIA OF NICKEL SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WWUS82 KMLB 181949
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT SAT JUN 18 2016
FLZ054-182030-
INDIAN RIVER FL-
349 PM EDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDIAN RIVER COUNTY UNTIL
430 PM EDT...
AT 349 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WINTER BEACH...MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...VERO BEACH...INDIAN RIVER SHORES...WINTER BEACH AND WABASSO.
LAT...LON 2757 8031 2765 8052 2780 8046 2777 8036
2772 8034
TIME...MOT...LOC 1949Z 302DEG 13KT 2771 8043
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 18, 10:45 AM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 18, 10:45 AM EDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1045 AM EDT SAT JUN 18 2016
.DISCUSSION...
...Marginal threat for severe thunderstorms this afternoon...
...Deteriorating marine conditions starting late tonight...
Morning soundings paint another active weather day for central FL.
PWat values off the KXMR/KTBW soundings are btwn 1.60"-1.80"...not
particularly high for mid June...but most of this is in the H100-H70
lyr while the KXMR H70-H50 lyr is quite dry/cool. Also noteworthy
are the Lifted Indexes (arnd -7) and mid lvl lapse rates (arnd
6.5C/KM thru the H85-H50 lyr) on both KXMR/KTBW soundings. SB Cape
values increasing from arnd 1700J/KG at KTBW to arnd 3200J/KG at
KXMR/KTBW.
More disconcerting is the presence of a frontal boundary along the
FL/GA border that is forecast to push into the I-4 Corridor by mid
aftn. Ahead of the front...the brisk/deep westerly flow that has
dominated the lcl WX pattern for the past few days has been
diminishing steadily. Since 10Z this mrng...the USAF 915MHz profiler
at Cape Canaveral has seen the westerlies thru the sfc-10kft lyr
diminish from 15-20kts to arnd 10kts as of press time. This brings
the potential of an east coast sea breeze into play. Sfc obs at 10AM
were in the M/U70s acrs central FL...while aloft the RAP40 analysis
indicated H50 temps arnd -9C along the I-4 Corridor...approaching
-10C just north of Lake-O.
SPC upgraded svr tstm threat to MARGINAL at 1235Z...no arguments on
this end. Will bump PoPs up to 70pct areawide...no other changes
necessary.
Today/Tonight...(prev disc)
The southern extent of an amplifying mid-level trough over the
eastern seaboard is approaching north Florida this morning. At the
surface, a weak front stretches across the deep south and western
Atlantic. Low pressure will consolidate off the Carolinas this
morning and help crank the surface front across our forecast area
later today and tonight.
Mid-level shortwaves rounding the base of the trough will continue
to aid in convective development through the afternoon. Activity
over the eastern Gulf early this morning is being aided by one of
those mid-level vort maxes; however, most of the showers will
struggle to make it across the Peninsula given the lack of surface-
based instability this time of day.
Later this morning, daytime heating combined with several impulses
moving overhead should allow for an quick start to convection.
Moisture is expected to increase ahead of the frontal trough (up to
2" PWAT late this afternoon), so coverage will continue to gradually
increase through the afternoon. Convective vigor should be aided by
cooler temps aloft, and a few storms will be capable of producing
strong wind gusts up to 50 mph, small hail, and frequent cloud-to-
ground lightning. Storm motion initially from the west to the east
will become more northwest to southeast as the surface trough
approaches and winds gradually weaken. Locales that receive more
than one round of showers and storms could see localized flooding in
low-lying areas and on roadways.
The weakening front will continue to shift south tonight, veering
winds to out of the north and northeast as it does so. Lower
coverage of showers expected after sunset and into the overnight
&&
.AVIATION...Thru 19/12Z.
Sfc winds: Thru 18/18Z W/NW 9-13KTS with ocnl G18-22KTS. Btwn 18/18Z-
18/22Z...N of KISM-KMLB bcmg N/NE 9-13KTS slgt chc sfc G45KTS vcnty
of shras/tsras...S of KISM-KMLB bcmg N/NW 8-12KTS slgt chc sfc
G45KTS vcnty of shras/tsras. Btwn 18/22Z-19/02Z...bcmg N/NE 4-7KTS.
Vsbys/WX/Cigs: Thru 18/17Z...N of KLEE-KEVB isold MVFR shras. btwn
18/17Z-18/23Z...all sites nmrs MVFR shras/IFR tsras mvg S/SW arnd
15KTS...chc LIFR tsras with sfc G45KTS. Btwn 18/23Z-19/03Z...areas
mvfr ra/isold IFR tsras.
&&
.MARINE...(modified prev disc)
one more day of surface westerly flow ahead of an approaching trough
which is currently dropping south toward north FL. This should
weaken and collapse the local pgrad late this afternoon into this
evening, with a N-NE wind shift reaching the local Atlc waters by
sunset or a little afterwards.
Tonight-Wednesday...NE wind surge behind the frontal trough will
push southwards through the local Atlantic overnight/early Sunday,
with freshening NE to ENE winds (20-25KT) and building seas (7-10FT)
spreading S/W from the offshore Volusia waters across the entirety
of the MAOR by mid morning Sunday. SCA will be in effect from late
tonight through 7 AM Monday. Winds and seas will gradually abate
from Monday through mid week, as a weak high pressure ridge sags
into Florida.
&&
.MLB Watches/Warnings/Advisories...
FL...None.
AM...Small Craft Advisory from 11 AM Sunday to 8 AM EDT Monday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory from 2 AM Sunday to 8 AM EDT Monday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Short Term/DSS.......Bragaw
Aviation/Impact WX...WimmerHazardous weather outlook, Jun 18, 9:54 AM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 954 AM EDT SAT JUN 18 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 954 AM EDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED SHOWERS AND THUNDERSTORMS LATE THIS MORNING WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON AS A SURFACE FRONT APPROACHES FROM THE NORTH. COOLER TEMPERATURES ALOFT WILL ONCE AGAIN SUPPORT STORMS CAPABLE OF PRODUCING WIND GUSTS AROUND 50 MPH WITH THE POTENTIAL FOR GUSTS TO 60 MPH IN THE MARGINALLY SEVERE STORMS. OTHER HAZARDS WILL BE FREQUENT CLOUD- TO- GROUND LIGHTNING, AND SMALL HAIL. STORM MOTION, WHILE GENERALLY REMAINING FROM THE WEST TO THE EAST, WILL BE SLOWER TODAY. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN A QUICK 60 TO 90 MINUTE PERIOD COULD LEAD TO TEMPORARY LOCALIZED FLOODING ALONG ROADWAYS AND LOW- LYING AREAS. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED AFTERNOON THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 34 KNOTS AS THEY MOVE FROM WEST TO EAST ACROSS INLAND LAKES, THE INTRACOASTAL, AND THE NEARSHORE ATLANTIC WATERS OF EAST CENTRAL FLORIDA. .WIND AND SEA IMPACT... WEST WINDS OF 15 TO 20 KNOTS ARE FORECAST TO CONTINUE EARLY THIS MORNING OVER THE OFFSHORE WATERS OF EAST CENTRAL FLORIDA. WHILE WINDS ARE EXPECTED TO SUBSIDE THIS AFTERNOON, WINDS AND SEAS WILL BEGIN TO BUILD ONCE AGAIN OVERNIGHT TONIGHT INTO SUNDAY MORNING, INITIALLY OVER THE OFFSHORE WATERS OF VOLUSIA AND BREVARD COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWER AND THUNDERSTORM COVERAGE WILL DECREASE SIGNIFICANTLY SUNDAY AND EARLY NEXT WEEK AS DRIER AIR FILTERS IN FROM THE NORTH. A PERIOD OF HAZARDOUS BOATING CONDITIONS IS EXPECTED BEGINNING SUNDAY MORNING AS NORTHEAST WINDS BUILD BEHIND A WEAK SURFACE FRONT. SEAS WILL REMAIN POOR TO HAZARDOUS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WIMMER UPDATE/ULRICH
In the hours before
Special weather statement, Jun 18, 2:06 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT SAT JUN 18 2016
FLZ141-181845-
COASTAL VOLUSIA COUNTY FL-
206 PM EDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL
245 PM EDT...
AT 206 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PORT ORANGE...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTONA BEACH...PORT ORANGE...NEW SMYRNA BEACH...EDGEWATER AND SOUTH
DAYTONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2909 8090 2885 8072 2883 8105 2922 8116
2926 8098
TIME...MOT...LOC 1806Z 341DEG 14KT 2914 8101
LASCODYSpecial weather statement, Jun 18, 2:35 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 235 PM EDT SAT JUN 18 2016 FLZ041-044-141-181930- INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL- COASTAL VOLUSIA COUNTY FL- 235 PM EDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND CENTRAL VOLUSIA COUNTIES UNTIL 330 PM EDT... AT 234 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DELEON SPRINGS...MOVING SOUTHEAST AT 10 TO 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. ANOTHER STRONG STORM WAS OCCURRING NEAR I-4 BETWEEN DAYTONA BEACH AND DELAND. LOCATIONS IMPACTED INCLUDE... DELTONA...DAYTONA BEACH...DELAND...ORANGE CITY AND LAKE HELEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2896 8162 2918 8159 2918 8108 2883 8104 TIME...MOT...LOC 1834Z 286DEG 11KT 2906 8145 LASCODY
Special weather statement, Jun 18, 3:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT SAT JUN 18 2016
FLZ041-044-046-141-182030-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
COASTAL VOLUSIA COUNTY FL-SEMINOLE FL-
333 PM EDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEMINOLE AND CENTRAL
VOLUSIA COUNTIES UNTIL 430 PM EDT...
AT 331 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAKE HELEN...MOVING SOUTH AT 10 MPH. ADDITIONAL STRONG STORMS
ARE EXPECTED TO FORM SOUTHWARD TO NEAR SANFORD.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS. WITH STRONG BOUNDARY COLLISIONS OCCURRING, BRIEF
SHORT-LIVED FUNNEL CLOUDS ARE ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DELTONA...SANFORD...WINTER SPRINGS...DELAND AND LAKE MARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2880 8092 2868 8146 2871 8146 2871 8144
2874 8142 2875 8141 2878 8141 2879 8147
2910 8134 2911 8112
TIME...MOT...LOC 1931Z 350DEG 9KT 2899 8123
LASCODYLocal storm report, Jun 18, 3:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FUNNEL CLOUD 5 ENE DE LAND 29.07N 81.22W
06/18/2016 VOLUSIA FL TRAINED SPOTTER
2 REPORTS OF A SHORT LIVED FUNNEL CLOUD NEAR I-4 AND
STATE ROAD 44
&&
JRSSpecial weather statement, Jun 18, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT SAT JUN 18 2016
FLZ054-182030-
INDIAN RIVER FL-
349 PM EDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDIAN RIVER COUNTY UNTIL
430 PM EDT...
AT 349 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WINTER BEACH...MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...VERO BEACH...INDIAN RIVER SHORES...WINTER BEACH AND WABASSO.
LAT...LON 2757 8031 2765 8052 2780 8046 2777 8036
2772 8034
TIME...MOT...LOC 1949Z 302DEG 13KT 2771 8043
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:20 AM EDT | Small Craft Advisory | MLB | 58 hr | |
| Jun 18, 2:06 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Jun 18, 2:35 PM EDT | Special Weather Statement | MLB | Volusia | 55 min |
| Jun 18, 3:33 PM EDT | Special Weather Statement | MLB | Volusia | 57 min |
| Jun 18, 3:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 18, 4:03 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 57 min |
| Jun 18, 4:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jun 18, 4:09 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 36 min |
| Jun 18, 4:21 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Jun 18, 4:29 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee, Osceola, Saint Lucie | 29 min |
| Jun 18, 4:50 PM EDT | Special Weather Statement | MLB | Saint Lucie | 40 min |
| Jun 18, 4:52 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jun 18, 5:00 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Jun 18, 5:13 PM EDT | Special Weather Statement | MLB | Brevard | 62 min |
| Jun 18, 5:20 PM EDT | Special Marine Warning | MLB | 115 min | |
| Jun 18, 5:20 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 40 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.